Acute anterior myocardial infarction presented with cardiogenic shock in a patient on herbal medication [Bitkisel ilaç tedavisi alan ve akut anterior miyokart enfarktüsüne ba?li kardiyojenik şok gelişen olgu]
Uncontrolled usage of herbal medications may cause problems that can lead to serious complications, including death. Panax is thought to have hypocholesterolemic, anticarcinogenic, antiinflammatory, and antimicrobial effects via its saponin ingredient and positive inotropic effects via its panax ginseng effect. However, clinical studies have shown that it can increase the low-density lipoprotein (LDL) levels secondary to its hypocholesterolemic effect, have a hypertensive effect in chronic users via ginseng abuse syndrome, and also have hypotensive effects. Here, we present a case with typical angina pectoris in which coronary angiography was suggested but refused. The male patient initiated panax therapy and presented to our emergency department with diffuse anterior myocardial infarction and cardiogenic shock, and was discharged after appropriate therapy. © 2012 Türk Kardiyoloji Derne?i.